Have lost a lot of my hair./
It is not listed as a potential side effect:
I don’t know but since my physician increased my dose to 0.5 I have been losing a LOT of hair!
I have also lost hair on Ozempic. But very pleased that I can better contain my appetite!
Since starting on Ozempic I too have experienced massive hair loss. No other meds have changed and no new hair products or lifestyle changes.
I was wondering same thing. I started using ozempic April 2019 thru Nov 2019. took .5 to 1 most of that time period. Hair was coming out every time I combed my hair. and shampoo time was depressing. I lost at least a 3rd of my hair but thankfully I had a lot of thick hair to begin with. now that I'm ozempic free, hair shedding is minimal. I did lose 30lbs during that time. I heard massive quick weight loss also contributes to hair loss.
I do not see hair loss listed as a side effect of using ozempic however, I have noticed that since my dosage has increased to .5mg and then 1mg that I am loading a significant amount of hair. I have gone from having long, very thick hair to having loads of hair coming out in the shower and when combing. People have started pointing out that they can see my scalp now.
Anyone else having this problem?
Yes I have found since starting ozempic, I'm experiencing hair loss.
Yes, raising my hand in Ohio. I’m on my second week of Ozempic, and the hair loss has begun in earnest. From two hair-washing days, I scooped up enough hair from the shower, the floor and my comb that you might mistake the fluffy ball in my Zip-Loc bag for a small pet. Or a medium pet. Like a lop-eared bunny. Don’t know why I’m saving it—maybe to show my doctor. I think that sometimes docs don’t grasp just how much hair we’re talking about when we say we’re experiencing a lot of hair loss. I’m on a .25 dose right now. I’m afraid of what’s going to happen when I go up to .5. And I’m afraid to wash my hair! Isn’t there an FDA website where you can report drug side effects? I’m going to go hunting for it now…
Thanks to everyone who posted here so I don't think I'm crazy anyore.
I started ozempic Nov 2019 lost good amount of weight (50lbs) by June 2020 but my hairloss started in Spring 2020 with increased dose to 1.0mg and then I hit a plateau. I even asked if the ozempic could be causing the hairloss and got vitamin levels tested to ensure no nutrition density. Dr told me I was probably just getting old (I'm 48), or we thought maybe covid stress. I too had fairly thick hair but I have about 60% of the volume on top of my head now compared to before and still losing lots. Between that and the persistent nausea and weight plateau I no longer feel it's worth the cost and I'm definitely hesistant about any increased dose.
My endocrine Dr who prescribed the Ozempic for weight loss has actually asked me at every check up if I’m having hair loss. So I’m not sure why they don’t list it as a side effect anywhere because doctors apparently know it is. I have been on Ozempic for just over 3 months now. I went up to .5 mg pen 2 months ago after 4 weeks at .25 mg. I’m responding no and asking why is hair loss a side effect? And she said yes and I was thankful I did not have any hair loss. Then starting 1 week ago that changed, and now every time I run my hands through my hair it comes out so I will be stopping Ozempic as my weight loss has been minimal in 3 months and it is just not worth it if I’m going to have this kind of hair loss!
I have been losing hair like clumps since I have been on .5mg weekly dose. My scalp is clear for all to see. Will the hair comes back once we are off it?
Five months after starting Ozempic for weight loss I had lost thirty five pounds and was feeling amazing! Then, it seemed that suddenly my beautiful, very thick, long, dark hair began coming out in handfuls. In the shower and everywhere. I immediately called my doctor and did a complete blood panel to find the culprit. I am 45 so it seemed likely to be hormonal changes but no. No smoking gun! Blood Work was normal. I had nowhere to look but the Ozempic and weight loss. It was shocking and embarrassing to be shedding hair like a dog everywhere I went. Washing my hair was like a scene from a horror movie. It wasn’t long until my scalp was visible and I had scraggly hair like an old man. I dialed back the Ozempic dose from .5 to .25 and now have regrowth. I have lost forty five lbs in all and do not plan to gain it back so I am staying on the lower dose since I am regrowing and not losing any more hair. The lower dose is working for maintenance.
I think I’m in a good place for now. Thank you all for sharing your experience and I hope my story helps you as well.
- Ozempic Information for Consumers
- Ozempic Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ozempic (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.